MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDM-SYS-6000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 5th of august 2024, customer reported an incident with our selenia dimensions mammography system.It was reported that the c-arm started moving vertically without any command from the user.It was also reported that vta 29:17 error was shown on the system.The incident occurred prior to procedure with no patient in the room.No injury was reported to the user/staff.A field engineer visited the site to examine the system.Vta 29:17 error usually appears when the system detects a c-arm¿s vertical motion issue.Our hologic field engineer observed that when releasing the switch to move the c-arm down, the c-arm did not stop right away (did not stop as fast as expected).The movement of the c-arm continued to approximatively 0,5cm without command, triggering the vta 29:17 error.Our hologic field engineer checked the mechanical parts of the vertical travel assembly (vta) and found that a clutch is defective.The clutch part number asy-03665 is designed and meant to prevent uncommanded motions of the c-arm.Our hologic field engineer confirmed the root cause of this incident is a defective clutch.The defective clutch asy-03665 has been replaced.The system was extensively tested and is now operating according to specifications.
 
Additional Manufacturer Narrative
On (b)(6) 2024, our customer reported an incident with our selenia dimensions mammography system with serial number (b)(6).It was reported that the c-arm started moving vertically without any command from the user.It was also reported that a vta error was shown on the system.The incident occurred prior to procedure with no patient in the room.No injury was reported to the user/staff.On the (b)(6) 2024, our hologic field engineer visited the site to examine the system.Vta error usually appears when the system detects a c-arm¿s vertical motion issue.Our hologic field engineer observed that when releasing the switch to move the c-arm down, the c-arm did not stop right away (did not stop as fast as expected).The movement of the c-arm continued to approximately 0.5cm without command, triggering the vta error.Our hologic field engineer checked the mechanical parts of the vertical travel assembly (vta) and found that a clutch is defective.The clutch is designed and meant to prevent uncommanded motions of the c-arm.Our hologic field engineer confirmed the cause of this incident is a defective clutch.The defective clutch has been replaced.The system was extensively tested and is now operating according to specifications.The drag brake was not returned for further investigation ¿ it was scrapped on site.The drag brake was 2309 days old from the date of system manufacture to the date of the incident.Because no part was returned, the investigation will be limited.Reviewing the error codes, vta 29:17 is the originating error code which indicates unexpected vertical motion in the downward direction or stalling.This then triggers an emergency gantry shutdown as a safety feature.A review of device history showed that this behavior did not recur since the troubleshooting performed by the fe.Due to the unreturned part, the root cause of the uncontrolled motion is unknown.The probable cause is a malfunctioning drag brake due to wear and tear.Conclusion: in summary, while the root cause is unknown, the probable cause is a motor clutch malfunction.The risk index remains in zone 1 with an ri of 1, which is acceptable risk.A capa is not needed at this time as there was no patient or user harm and because the risk is considered low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: udi: (b)(4), sku: sdm-sys-6000-3d, serial number: (b)(6), date of manufacture: 4/10/2018, installation date: (b)(6) 2018, incident date:(b)(6) 2024, date of part manufacture: unknown.Dhr review: there were no discrepancies in the dhr related to this behavior.Selenia dimensions final test record, right c-arm switch functions & left c-arm switch functions tested upward and downward.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key20113113
Report Number1220984-2024-00095
Device Sequence Number12600051
Product Code OTE
UDI-Device Identifier15420045510760
UDI-Public(01)15420045510760(11)180410
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-6000-3D
Device Catalogue NumberSDM-SYS-6000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown